Alert archive / Pennsylvania / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

March 10, 2017Camden County, Gloucester County, New Jersey; Delaware County, Montgomery County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Mar 10, 2017, 4:49 PM EST for Camden County, Gloucester County, New Jersey; Delaware County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2017, 4:49 PM EST (21:49 UTC)
Expired
Mar 10, 2017, 5:30 PM EST
In force
41 min
Issued by
NWS Philadelphia/Mount Holly

Counties Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2017-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2017-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
704 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS81 KPHI 102149
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
449 PM EST FRI MAR 10 2017

NJZ017>019-027-PAZ070-071-101>106-102230-
Northwestern Burlington-Camden-Southeastern
Burlington-Gloucester-Lower Bucks-Upper Bucks-Eastern
Montgomery-Western Montgomery-Delaware-Western Chester-Eastern
Chester-Philadelphia-
449 PM EST FRI MAR 10 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT CAMDEN...NORTHERN
GLOUCESTER...NORTHERN BURLINGTON...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN BUCKS...EAST CENTRAL CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...

At 447 PM EST, a dangerous snow squall was located over Germantown,
or near Philadelphia, moving southeast at 45 mph.

Winds in excess of 40 mph are possible with this dangerous squall.

Locations impacted include...
Philadelphia, Camden, West Chester, Gloucester City, Cherry Hill,
Bensalem, Evesham, Mount Laurel, Norristown, Chester, Willingboro,
Deptford, Voorhees, Medford, West Deptford, Glassboro, Lindenwold,
Lansdale, West Norriton and East Norriton.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4008 7591 4012 7547 4032 7529 4001 7452
      3963 7501
TIME...MOT...LOC 2147Z 297DEG 40KT 4006 7519 

$$

CMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 10, 3:37 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 10, 3:37 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
337 PM EST Fri Mar 10 2017

.SYNOPSIS...
Low pressure will continue to quickly move away from our area into
this evening, then a secondary but dry cold front moves through by
late Saturday. High pressure will build in from the northwest Sunday
into Monday. Low pressure is forecast to develop off the South
Carolina coast Monday, strengthen as it moves northward to off our
coast during Tuesday, then move into the Canadian Maritimes during
Wednesday. High pressure will then build across our area later
Thursday into Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Low pressure over the western Atlantic continues to drift into the
open Atlantic waters tonight. Meanwhile, a strong shortwave on the
leading edge of an upper trough and surface Arctic front will pass
through the region from west to east during the early evening hours.
Both the NAM and the GFS are indicating about 150 J/kg of SB CAPE
across the region through around 7 PM.

Snow squalls have developed upstream with this upper level system,
and those will impact the area through this evening.

Not every place will experience these snow squalls, but those that
do will experience VSBYs locally less than a mile, along with a
quick shot of an inch or so of snow. This will create treacherous
conditions, as roads are already wet or snow covered from the
previous system.

Conditions clear out tonight. Arctic high pressure just north of the
Northern Plains will begin to build east as a deep upper trough
becomes entrenched over the Northeast.

Gusty NW winds this evening of 15-20 MPH with 20-30 MPH gusts will
diminish to 10-15 MPH with gusts up to 20 MPH tonight.

Strong CAA will be underway, and overnight lows will be some 15-20
degrees below low temperatures last night. Lows will drop into the
single digits across the Poconos and far NW NJ, in the teens for
much of the Lehigh Valley and northern and central NJ, and in the
low 20s for southern NJ and the Delmarva.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Arctic high pressure continues to build east as a deep upper trough
remains entrenched over the Northeast U.S.

Wind chills Saturday morning will be in the teens for the Delmarva,
single digits for most of NJ and SE PA, and as low as 10 degrees
below normal for the Poconos.

Conditions will be dry on Saturday. Some upper level shortwave
energy will pass through the region in the afternoon, bringing a
BKN mid-deck into the region.

High temperatures will be about 15-20 degree below normal, ranging
from the teens in the Poconos to the mid and upper 20s for SE PA,
northern and central NJ, and the low 30s for southern NJ and the
Delmarva.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Summary...A cold pattern overall. Increasing confidence for a
significant coastal storm Monday night through Tuesday night,
however much less confidence regarding the details.

Synoptic Setup...A closed low slides east across the Canadian
Maritimes Saturday night into Sunday with a general trough remaining
from the Great Lakes to the Northeast. A quick moving short wave
trough slides well to our south during Sunday, however additional
short wave energy moves into the Pacific Northwest Saturday and
Saturday night. It is this energy that is forecast to sharpen across
the Northern Plains and Midwest Sunday, then across the Great Lakes
and Ohio Valley Monday and Monday night. Energy rounds this
sharpening trough across the southern states which helps to initiate
surface low development off the Southeast Coast. As this rotates up
the East Coast through Tuesday night, a rather robust upper-level
trough/closed low may develop in the East near the middle of next
week. This then shifts offshore Thursday into Friday. We used a
model/continuity blend for Saturday night through Sunday night, then
blended in the 12z WPC Guidance thereafter. Some adjustments were
then made following additional collaboration with our neighboring
offices.

For Saturday night and Sunday...An overall trough lifts out some
Sunday with a cold airmass remaining in place. A secondary cold
front from the north looks to clear our area Saturday evening. A
gusty northwesterly wind should begin to subside Sunday as high
pressure from the Midwest edges closer. A piece of energy sliding
eastward along a baroclinic zone tracks well to our south Sunday as
high pressure and the more dense cold air does not allow it to turn
northward. Some increase in clouds may occur for a time Sunday
however.

For Monday through Tuesday night...There is increasing confidence
for a significant coastal storm, however much less confidence
regarding the details. An upper-level trough is forecast to sharpen
as it moves from the Midwest to the Great Lakes and Ohio Valley. An
initial surface low looks to track up the Ohio Valley Monday night
into Tuesday, however strong incoming energy with the upper-level
trough should allow for surface low pressure to deepen off the Mid
Atlantic Coast Tuesday. The placement and timing will depend on the
interaction and timing of the southern and northern streams, however
plenty of energy is forecast to be with the incoming trough to
support pressure falls near the Mid Atlantic coast resulting in this
surface low becoming the primary storm. The airmass leading up to
this storm should be rather dry, however inflow from the Atlantic
will allow the surface dew points to rise some especially closer to
the coast. The setup continues to favor the development of a strong
coastal storm, with the intensity depending on the incoming large
scale forcing. The intensity will also play a factor regarding the
winds we experience, especially closer to the coast. Several model
solutions suggest there could be a robust deformation zone to the
northwest and west of the surface low where enhanced lift typically
occurs. The development and placement of a feature such as this will
ultimately depend on the positioning of the upper-level features
and the track of the surface low.

Given the uncertainty with the details, we continue to indicate a
zone of mixed precipitation (even an area that changes over to rain
for a time closer to the coast). Given the range of solutions and
the general synoptic setup, we expanded the mixed precipitation zone
into the Interstate 95 corridor for a time on Tuesday. This
definitely can change, especially if the initial surface low up the
Ohio Valley hangs on longer or the surface low is much closer to the
coast allowing for more warming to be pulled farther inland. We
carry a period of likely to low end categorical PoPs from south to
north Monday night and Tuesday, with the storm moving away Tuesday
night and a gusty northwesterly wind in its wake. This significant
storm potential continues to be included in the Hazardous Weather
Outlook.

For Wednesday through Friday...Deepening low pressure tracks across
the Canadian Maritimes during Wednesday into Thursday with a cold
northwesterly flow across our area. High pressure is forecast to
gradually build into our area from the west late Wednesday and
especially Thursday, allowing the winds to diminish. Based on the
current timing, perhaps some snow showers or flurries Wednesday
mainly in the Poconos. High pressure should then become centered to
our south Friday with dry conditions anticipated, although some warm
air advection looks to begin Friday ahead of a system moving through
the Midwest and Great Lakes.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Scattered snow squalls may impact the terminals through around 00Z
this evening with brief IFR conditions. otherwise, VFR, and VFR for
the rest of the TAF period. Skies become SKC tonight. BKN mid-deck
around 5000 ft possible after 15Z Saturday.

W-NW winds 15-20 KT with 20-30 KT gusts through this evening will
diminish to 10-15 KT late tonight, and will increase to 15-20 KT
with 20-25 KT gusts late Saturday morning.

OUTLOOK...
Saturday night and Sunday...VFR. Northwest winds diminishing to 10
knots or less, then increasing to 10-15 knots Sunday before turning
more northerly at night.

Monday through Tuesday night...VFR for much of Monday, then
conditions should lower to MVFR/IFR at night and especially Tuesday
as low pressure strengthens offshore. This storm has the potential
to be a high impact event with accumulating snow, a zone of mixed
precipitation and strong northeast to north winds. While confidence
of occurrence is increasing, there remains low confidence regarding
the details.

Wednesday...Improving to VFR early as low pressure moves away.
Northwesterly winds 15-25 knots with gusts up to 35 knots
possible.

&&

.MARINE...
Strong NW flow over the waters as an Arctic front passes across the
waters. With CAA, NW winds will range from 20-30 KT with 30-40 KT
gusts late tonight through Saturday morning. Gale Warnings are in
effect, and will end late tonight on DE Bay, and Saturday morning on
the ocean. SCA conditions will then be in place on the waters for
the rest of Saturday.

With strong winds and relatively warm waters, there is a chance for
freezing spray on the waters on Saturday.

OUTLOOK...
Saturday night and Sunday...Winds diminishing early Saturday night
to Small Craft Advisory criteria, then generally below criteria on
Sunday. Light freezing spray is possible.

Monday through Tuesday night...Small Craft Advisory conditions
should develop Monday night from south to north as low pressure
develops off the coast of the Carolinas. Gales should during
Tuesday, however this will depend on the intensity and track of low
pressure.

Wednesday...A period of gales are possible with a cold northwesterly
flow. The winds though should diminish some at night.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 1 PM EST Saturday for ANZ450>453.
     Gale Warning until 10 AM EST Saturday for ANZ454-455.
     Gale Warning until 6 AM EST Saturday for ANZ430-431.

&&

Synopsis...Gorse
Near Term...MPS
Short Term...MPS
Long Term...Gorse
Aviation...Gorse/MPS
Marine...Gorse/MPS
Hazardous weather outlook, Mar 10, 3:44 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
344 PM EST Fri Mar 10 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-112045-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
344 PM EST Fri Mar 10 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Through early this evening...Some snow squalls will move across
parts of the area especially in eastern Pennsylvania and New Jersey
leading to potentially locally hazardous driving conditions for a
brief time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Monday night through Tuesday night...Confidence is increasing for a
significant coastal storm to affect our region, however there is much
less confidence regarding the details. There is the potential for
significant snowfall and strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ454-455-112045-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
344 PM EST Fri Mar 10 2017

...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Monday night through Tuesday night...Confidence is increasing for a
significant coastal storm to affect our region, however there is much
less confidence regarding the details. There is the potential for
strong winds, which may continue through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450>453-112045-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
344 PM EST Fri Mar 10 2017

...GALE WARNING IN EFFECT UNTIL 1 PM EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Monday night through Tuesday night...Confidence is increasing for a
significant coastal storm to affect our region, however there is much
less confidence regarding the details. There is the potential for
strong winds, which may continue through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-112045-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
344 PM EST Fri Mar 10 2017

...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Monday night through Tuesday night...Confidence is increasing for a
significant coastal storm to affect our region, however there is much
less confidence regarding the details. There is the potential for
strong winds, which may continue through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 10, 3:46 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
346 PM EST FRI MAR 10 2017

DEZ001-MDZ008-NJZ009-013-015>020-PAZ070-071-101>106-102115-
New Castle-Cecil-Salem-Camden-Mercer-Hunterdon-Northwestern
Burlington-Ocean-Western Monmouth-Gloucester-Lower Bucks-Eastern
Montgomery-Western Chester-Philadelphia-Upper Bucks-Western
Montgomery-Delaware-Eastern Chester-
346 PM EST FRI MAR 10 2017

...A LINE OF SNOW SHOWERS WITH EMBEDDED SNOW SQUALLS WILL AFFECT NEW
CASTLE...CECIL...NORTHWESTERN OCEAN...NORTHWESTERN CAMDEN...CENTRAL
MERCER...NORTHWESTERN SALEM... SOUTH CENTRAL
HUNTERDON...NORTHWESTERN GLOUCESTER...NORTHWESTERN
BURLINGTON...SOUTHWESTERN MONMOUTH...MONTGOMERY...BUCKS...CHESTER...
PHILADELPHIA AND DELAWARE COUNTIES...

At 343 PM EST, scattered snow showers were located along a line
extending from Newtown to Bay View. Movement was southeast at 40 mph.

Winds in excess of 30 mph are possible with snow squalls embedded
within this line of snow showers.

Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Newark, West Chester,
Elkton, Gloucester City, Calvert, Bensalem, Mount Laurel, Ewing,
Norristown, Chester, Willingboro, Deptford, West Deptford,
Phoenixville, Lansdale and West Norriton.

Visibilities will drop quickly to less than a half mile in the
stronger squalls.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 3973 7610 3976 7606 3999 7597 4050 7506
      4014 7445 3963 7547 3966 7548 3958 7551
      3961 7557 3972 7551 3972 7552 3962 7561
      3958 7556 3958 7558 3957 7557 3939 7589
      3947 7600 3952 7598 3955 7608 3972 7623
TIME...MOT...LOC 2043Z 300DEG 34KT 4021 7495 3964 7599

CMS
Special weather statement, Mar 10, 3:57 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
357 PM EST FRI MAR 10 2017

PAZ060-101-103-102130-
Western Montgomery-Western Chester-Berks-
357 PM EST FRI MAR 10 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT SOUTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY...NORTH CENTRAL CHESTER COUNTIES...

At 355 PM EST, a dangerous snow squall was located near Birdsboro, or
10 miles east of Reading, moving southeast at 50 mph.

Winds in excess of 40 mph are possible with this dangerous squall.
At 347 PM EST, visibility was reduced to a half mile with 40 mph
wind gusts as the snow squall moved through Reading.

Locations impacted include...
Reading, Pottstown, Wyomissing, Souderton, Birdsboro, Collegeville,
Royersford, Fleetwood, Sinking Spring, Laureldale, Trappe, Hatfield,
East Greenville, Wernersville, Topton, Schwenksville, Elverson,
Bally, Bechtelsville and Green Lane.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4053 7571 4035 7537 4029 7526 4006 7574
      4030 7612
TIME...MOT...LOC 2055Z 311DEG 41KT 4029 7574

CMS
Special weather statement, Mar 10, 4:15 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
415 PM EST FRI MAR 10 2017

DEZ001-002-MDZ008-012-NJZ013-015>022-027-PAZ070-071-102-104-106-
102200-
Kent-New Castle-Cecil-Kent-Salem-Camden-Atlantic-Southeastern
Burlington-Mercer-Northwestern Burlington-Cumberland-Ocean-Western
Monmouth-Gloucester-Lower Bucks-Eastern
Montgomery-Philadelphia-Delaware-Eastern Chester-
415 PM EST FRI MAR 10 2017

...SNOW SHOWERS WITH EMBEDDED SNOW SQUALLS WILL AFFECT NEW
CASTLE...NORTHEASTERN KENT... NORTHEASTERN KENT...EASTERN
CECIL...NORTHWESTERN OCEAN...CAMDEN... SOUTHERN
MERCER...NORTHWESTERN ATLANTIC...CUMBERLAND...SALEM...
GLOUCESTER...BURLINGTON...SOUTHWESTERN MONMOUTH...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN BUCKS...SOUTHEASTERN
CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...

At 413 PM EST, snow showers were located along a line extending from
Woodside to near Hancocks Bridge to Cayots. Movement was southeast
at 50 mph.

Winds in excess of 30 mph are possible with embedded snow squalls
within this line of snow showers.

Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Vineland, Newark,
Millville, Bridgeton, Middletown, Elkton, Gloucester City,
Cumberland, Lakewood, Cherry Hill, Bensalem, Jackson, Evesham, Mount
Laurel, Ewing and Chester.

Visibilities will drop quickly to less than a half mile with the
stronger snow squalls.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4014 7418 3921 7500 3922 7517 3939 7543
      3944 7546 3946 7554 3957 7551 3962 7557
      3972 7551 3962 7561 3959 7556 3959 7557
      3946 7559 3924 7541 3946 7600 3952 7598
      3956 7609 3974 7565 4034 7501
TIME...MOT...LOC 2113Z 294DEG 44KT 4024 7489 3952 7552 3948 7587

CMS
Special weather statement, Mar 10, 4:25 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
425 PM EST FRI MAR 10 2017

NJZ009-015-PAZ105-106-102215-
Hunterdon-Mercer-Lower Bucks-Upper Bucks-
425 PM EST FRI MAR 10 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT SOUTHERN HUNTERDON...
NORTHWESTERN MERCER...AND BUCKS COUNTIES...

At 424 PM EST, a dangerous snow squall was located over Bedminster,
or 17 miles south of Easton, moving southeast at 45 mph.

Winds in excess of 40 mph are possible with this dangerous squall.

Locations impacted include...
Trenton, Ewing, Quakertown, Perkasie, Doylestown, Byram, Bedminster,
Chalfont, Tinicum, Pennington, New Hope, Yardley, Newtown, Dublin,
Hopewell, Ferndale, Langhorne, Frenchtown, Ivyland and Riegelsville.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4012 7495 4042 7548 4060 7522 4044 7476
      4037 7472 4039 7467 4039 7464
TIME...MOT...LOC 2124Z 298DEG 37KT 4044 7519

CMS
Special weather statement, Mar 10, 4:28 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
428 PM EST FRI MAR 10 2017

PAZ070-101>105-102200-
Upper Bucks-Eastern Montgomery-Western Montgomery-Delaware-Western
Chester-Eastern Chester-
428 PM EST FRI MAR 10 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT MONTGOMERY...WEST CENTRAL
BUCKS...NORTHEASTERN CHESTER...AND NORTHEASTERN DELAWARE COUNTIES...

At 427 PM EST, a dangerous snow squall was located over Collegeville,
or 16 miles northeast of West Chester, moving southeast at 35 mph.

Winds in excess of 40 mph are possible with this dangerous squall.

Locations impacted include...
Philadelphia, Norristown, Pottstown, Phoenixville, Lansdale, West
Norriton, East Norriton, Conshohocken, Hatboro, Souderton, Ambler,
Collegeville, Royersford, Jenkintown, Narberth, Trappe, Hatfield,
East Greenville, Rockledge and Abington.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4025 7569 4030 7565 4042 7550 4027 7521
      4025 7520 4014 7502 4005 7511 4008 7517
      4007 7519 4009 7522 4005 7526 4001 7521
      3990 7539 4013 7587
TIME...MOT...LOC 2127Z 297DEG 32KT 4017 7546

CMS
Special weather statement, Mar 10, 4:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
449 PM EST FRI MAR 10 2017

NJZ017>019-027-PAZ070-071-101>106-102230-
Northwestern Burlington-Camden-Southeastern
Burlington-Gloucester-Lower Bucks-Upper Bucks-Eastern
Montgomery-Western Montgomery-Delaware-Western Chester-Eastern
Chester-Philadelphia-
449 PM EST FRI MAR 10 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT CAMDEN...NORTHERN
GLOUCESTER...NORTHERN BURLINGTON...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN BUCKS...EAST CENTRAL CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...

At 447 PM EST, a dangerous snow squall was located over Germantown,
or near Philadelphia, moving southeast at 45 mph.

Winds in excess of 40 mph are possible with this dangerous squall.

Locations impacted include...
Philadelphia, Camden, West Chester, Gloucester City, Cherry Hill,
Bensalem, Evesham, Mount Laurel, Norristown, Chester, Willingboro,
Deptford, Voorhees, Medford, West Deptford, Glassboro, Lindenwold,
Lansdale, West Norriton and East Norriton.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4008 7591 4012 7547 4032 7529 4001 7452
      3963 7501
TIME...MOT...LOC 2147Z 297DEG 40KT 4006 7519

CMS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:17 AM ESTGale WarningPHI35 hr
Mar 10, 8:23 AM ESTSpecial Weather StatementPHIMorris, Warren82 min
Mar 10, 10:46 AM ESTSpecial Weather StatementPHICamden, Gloucester, Mercer, Middlesex, Monmouth, Salem and 1 more74 min
Mar 10, 11:31 AM ESTSpecial Weather StatementPHIAtlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean74 min
Mar 10, 2:44 PM ESTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more31 min
Mar 10, 3:14 PM ESTSpecial Weather StatementPHIMercer, Middlesex, Monmouth, Somerset61 min
Mar 10, 3:46 PM ESTSpecial Weather StatementPHIMercer29 min
Mar 10, 4:15 PM ESTSpecial Weather StatementPHIBurlington, Camden, Cumberland, Gloucester, Salem45 min
Mar 10, 5:10 PM ESTSpecial Weather StatementPHIMercer50 min
Mar 10, 5:27 PM ESTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Gloucester48 min
Mar 10, 5:57 PM ESTSpecial Weather StatementPHIMercer, Middlesex, Monmouth, Ocean, Somerset48 min
Mar 10, 6:06 PM ESTSpecial Weather StatementPHIAtlantic24 min
Mar 10, 6:29 PM ESTSpecial Weather StatementPHIAtlantic31 min
Mar 10, 7:56 AM ESTSpecial Weather StatementPHICarbon, Monroe79 min
Mar 10, 2:06 PM ESTSpecial Weather StatementPHIBerks54 min
Mar 10, 2:21 PM ESTSpecial Weather StatementPHILehigh, Northampton24 min
Mar 10, 3:07 PM ESTSpecial Weather StatementPHIBerks38 min
Mar 10, 3:20 PM ESTSpecial Weather StatementPHIChester25 min
Mar 10, 3:42 PM ESTSpecial Weather StatementPHILehigh33 min
Mar 10, 3:57 PM ESTSpecial Weather StatementPHIBerks33 min
Mar 10, 4:25 PM ESTSpecial Weather StatementPHIBucks50 min
Mar 10, 4:28 PM ESTSpecial Weather StatementPHIDelaware, Montgomery32 min
Mar 10, 6:43 PM ESTSpecial Weather StatementPHIBucks32 min
Mar 10, 6:46 PM ESTSpecial Weather StatementPHIPhiladelphia29 min
Mar 10, 5:23 PM ESTSpecial Weather StatementPHIKent52 min

Nearby

Special Weather Statements in Pennsylvania, 2017Special Weather Statements in New Jersey, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.